MAUDE Adverse Event Report: HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ANTI-IVCONNECTOR; DH CPK ANTI-IV (AIV) FEEDING TUBES

HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ANTI-IVCONNECTOR; DH CPK ANTI-IV (AIV) FEEDING TUBES
Model Number 20-9225AIV2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.Upon completion of the sample evaluation and the investigation; a follow-up report will be filed.All information reasonably known as of 12-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the tip of the nasogastric (ng) tube broke off and was inside the patient.There was no reported injuries.Additional information received 29-jun-2018 stated a 5fr corpak ng was placed without stylet (our procedure is to not use the stylet when placing corpak in infants) (b)(6) 2018.On (b)(6) 2018, an x ray was performed due to respiratory distress.The tip of the device was seen separated on x-ray.The tube in place was removed and the tip was not on the tube.The tube appeared to be severed with a very clear cut where the wider part (tip) connected to the narrower part of the ng.The patient excreted the tip of the device on (b)(6) 2018.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
One sample device was returned.The original packaging was not received with the device.It appeared that the tip of the nasogastric (ng) tube was separated from the entire tubing.There was sign of a bonding agent residue on one side of the tube while no visible residue on the other side when the tube was turned on the opposite way.There were no damages, jagged appearances on both ends (separation end) of the tube and bolus plug noticed.Inside the bolus plug there was light brownish dried material build up observed.The root cause was due to a weak bond.All information reasonably known as of 04-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ANTI-IVCONNECTOR
Common Device Name
DH CPK ANTI-IV (AIV) FEEDING TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7695128
Report Number3011270181-2018-00024
Device Sequence Number1269610
Product Code FPD
UDI-Device Identifier10815149023752
UDI-Public10815149023752
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20-9225AIV2
Device Catalogue Number104577200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date10/04/2018
Patient Sequence Number1
Patient Age2 MO